Alert archive / Kentucky / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 110, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 11, 2018, 2:41 PM EDT for Meade County, Kentucky; Harrison County, Indiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2018, 2:41 PM EDT (18:41 UTC)
- Expired
- Jun 11, 2018, 3:04 PM EDT
- In force
- 23 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Harrison County, IN, Meade County, KY
The radar
The Louisville radar (KLVX), 14 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 694 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
503
WUUS53 KLMK 111841
SVRLMK
INC061-KYC163-111915-
/O.NEW.KLMK.SV.W.0110.180611T1841Z-180611T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
241 PM EDT MON JUN 11 2018
The National Weather Service in Louisville has issued a
* Severe Thunderstorm Warning for...
Southern Harrison County in south central Indiana...
Southeastern Meade County in central Kentucky...
* Until 315 PM EDT
* At 241 PM EDT, a severe thunderstorm was located over Brandenburg,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Brandenburg, Muldraugh, Ekron, Mauckport, Laconia, Guston, New
Boston, Rock Haven, Grahamton and Titus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3811 8624 3803 8595 3800 8596 3800 8600
3795 8599 3781 8605 3795 8636
TIME...MOT...LOC 1841Z 298DEG 20KT 3800 8622
HAIL...<.75IN
WIND...60MPH
$$
RJS2 follow-up statements
707
WWUS53 KLMK 111856
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
256 PM EDT MON JUN 11 2018
INC061-KYC163-111915-
/O.CON.KLMK.SV.W.0110.000000T0000Z-180611T1915Z/
Harrison IN-Meade KY-
256 PM EDT MON JUN 11 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTHEASTERN HARRISON AND SOUTHEASTERN MEADE COUNTIES...
At 255 PM EDT, a severe thunderstorm was located near Brandenburg,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Brandenburg, Muldraugh, Ekron, Laconia, Evans Landing, New Boston,
Rock Haven, Grahamton, Hughes Landing and Buck Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3804 8617 3803 8595 3800 8596 3800 8600
3795 8599 3781 8605 3794 8626
TIME...MOT...LOC 1855Z 297DEG 22KT 3795 8609
HAIL...<.75IN
WIND...60MPH
$$
RJS488
WWUS53 KLMK 111904
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
304 PM EDT MON JUN 11 2018
INC061-KYC163-111914-
/O.CAN.KLMK.SV.W.0110.000000T0000Z-180611T1915Z/
Harrison IN-Meade KY-
304 PM EDT MON JUN 11 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARRISON AND
SOUTHEASTERN MEADE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However gusty winds are still possible with this
thunderstorm.
LAT...LON 3804 8617 3803 8595 3800 8596 3800 8600
3795 8599 3781 8605 3794 8626
TIME...MOT...LOC 1901Z 298DEG 20KT 3793 8603
$$
RJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:12 PM EDT, 29 minutes earlier.
Area forecast discussion, Jun 11, 2:12 PM EDT, 29 minutes before
Area Forecast Discussion National Weather Service Louisville KY 212 PM EDT Mon Jun 11 2018 ...Updated Aviation Discussion... .Short Term...(Today and tonight) Issued at 300 AM EDT Mon Jun 11 2018 ...Increasing Risk of Localized Flooding... Given the persistence of our current unsettled, humid pattern, the primary weather impact today is likely to be localized flooding. Some stronger thunderstorms will be possible as well, presenting lightning and wind threats. The last round of Sunday's convection is weakening in southern KY, while the next round has been pushing ESE across central IL. This next round is effectively riding the quasi-stationary boundary draped just north of the Ohio River. A healthy 30 kt SW LLJ is fueling this convection, with a moisture transport max nosing up into it in south-central IL. A 20-25 kt westerly LLJ will be present across north-central KY and southern IN as this activity attempts to move in from the northwest. Will keep relatively higher PoPs north of the WK/BG parkways through at least mid-morning. A slow weakening trend seems most likely as the elevated storms move in between now and dawn. The area of showers with some rumbles of thunder should diminish or move out of the area by late morning. This should delay destabilization today and keep temperatures a bit cooler compared to southern KY, which will likely begin the day dry. Nevertheless, moderate instability of 1000-2000 J/kg MLCAPE is forecast to develop by 21z. Given the convectively-induced shortwave troughing over the region and an unknown number of outflow boundaries, scattered to numerous thunderstorms are forecast to develop and could become strong from mid-afternoon through the evening hours. The enhanced wave is, however, still embedded in quite weak WNW flow aloft. Weak mid-level lapse rates and only around 20 kts of deep layer shear will remain limiting factors for severe weather. PWATs will remain elevated up around 1.7 to 1.8 inches. Repeated rounds of thunderstorms and any training will likely result in additional flooding issues today. Current thinking is we'll see more nuisance flooding than yesterday. The heavy rain threat isn't really widespread enough to warrant a Flash Flood Watch at this point. And with a lull expected after this morning's activity, will hold off for now. .Long Term...(Tuesday through Sunday) Issued at 300 AM EDT Mon Jun 11 2018 Warm and humid pattern will continue through the coming week, with plenty of diurnal convection expected on Tuesday under some weak upper trofiness with plenty of low-level boundaries. Will carry a likely POP even though coverage will only be scattered at any given time. Mid-week progression appears slower than previously advertised, so will keep scattered storms in the forecast for Wednesday, but tapering POPs downward across southern Indiana. It now appears that our best chance for a dry day will be Thursday as a bubble of sfc high pressure tries to nose into the Ohio Valley from the north. However the ECMWF is not on board with this solution, so given the lack of confidence will let a slight chance ride through this time period. Friday will also be limited to slight chance under upper ridging, but if the GFS is to be believed we could be high and dry for a second day. Weekend pattern looking a bit more progressive with the East Coast low, which would then have more difficulty pushing any backdoor cold front into the Ohio Valley. Will continue with low POPs, mainly for hit-and-miss diurnal storms. && .Aviation...(18Z TAF Issuance) Issued at 205 PM EDT Mon Jun 11 2018 Typical summer conditions continue over the TAF sites. Shear is weak, instability is moderate, and moisture is high. It doesn't take much to develop showers and thunderstorms with this environment. There is a slow moving front making its way south through central Kentucky. This front will continue to initiate showers and thunderstorms. Outflow boundaries from current showers could cause other shower development. Confidence is high that showers and thunderstorms are likely at the TAF sites, but confidence on timing is much lower. Expect erratic winds. VFR conditions are expected during most of the period, but conditions will deteriorate during periods of heavy rainfall. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...EBW Long Term...RAS Aviation...KDW
Hazardous weather outlook, Jun 11, 3:38 AM EDT, 11 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 338 AM EDT Mon Jun 11 2018 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-120745- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 338 AM EDT Mon Jun 11 2018 /238 AM CDT Mon Jun 11 2018/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Multiple rounds of thunderstorms will be capable of locally heavy rain, gusty winds, and lightning. The heaviest rain should fall across southern Indiana and north central Kentucky where localized minor flooding issues could arise. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms are expected each day. Lightning, locally heavy rain, and gusty winds will be the main threats. An enhanced potential for flooding will continue into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any heavy rainfall amounts OR flooding to the National Weather Service in Louisville. EBW/RAS
In the hours before
Special weather statement, Jun 11, 2:30 PM EDT, 11 minutes before
Special Weather Statement National Weather Service Louisville KY 230 PM EDT MON JUN 11 2018 INZ084-089-090-KYZ024-025-111900- Crawford-Perry-Harrison-Meade-Breckinridge- 230 PM EDT MON JUN 11 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HARRISON...SOUTH CENTRAL CRAWFORD...SOUTHEASTERN PERRY...MEADE AND NORTHEASTERN BRECKINRIDGE COUNTIES... At 229 PM EDT/129 PM CDT/, a strong thunderstorm was located 10 miles west of Brandenburg, moving southeast at 20 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Brandenburg, Webster, Irvington, Ekron, Mauckport, Alton, Laconia, New Amsterdam, Guston and Roberta. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3799 8663 3817 8635 3811 8596 3779 8627 TIME...MOT...LOC 1829Z 296DEG 18KT 3802 8636 RJS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:30 PM EDT | Special Weather Statement | LMK | Meade | 30 min |
| Jun 11, 3:03 PM EDT | Special Weather Statement | LMK | Bullitt | 27 min |
| Jun 11, 3:26 PM EDT | Special Weather Statement | LMK | Breckinridge, Hardin, Nelson | 34 min |
| Jun 11, 3:51 PM EDT | Special Weather Statement | LMK | Mercer, Washington | 24 min |
| Jun 11, 3:57 PM EDT | Severe Thunderstorm Warning | LMK | Green, Hart | 33 min |
| Jun 11, 4:02 PM EDT | Severe Thunderstorm Warning | LMK | Mercer, Washington | 28 min |
| Jun 11, 4:27 PM EDT | Severe Thunderstorm Warning | LMK | Hart | 33 min |
| Jun 11, 4:28 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Jessamine, Lincoln, Mercer | 47 min |
| Jun 11, 4:51 PM EDT | Special Weather Statement | LMK | Boyle, Lincoln | 24 min |
| Jun 11, 4:55 PM EDT | Severe Thunderstorm Warning | LMK | Barren, Green, Hart, Metcalfe | 35 min |
| Jun 11, 5:03 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln, Madison | 42 min |
| Jun 11, 5:22 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Metcalfe | 38 min |
| Jun 11, 5:46 PM EDT | Special Weather Statement | LMK | Hancock | 29 min |
| Jun 11, 5:54 PM EDT | Special Weather Statement | LMK | Cumberland | 36 min |
| Jun 11, 6:04 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock | 26 min |
| Jun 11, 6:29 PM EDT | Special Weather Statement | LMK | Clinton | 46 min |
| Jun 11, 7:04 PM EDT | Special Weather Statement | LMK | Meade | 26 min |
| Jun 10, 11:26 PM EDT | Special Weather Statement | LMK | Dubois | 34 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2018Severe Thunderstorm Warnings in Indiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.